Here I go again

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Here I go again

Postby Bytemi » Fri Jun 14, 2013 11:13 am

I posted earlier about my terrible experience with Tecfidera and I saw the Neurologist yesterday and they feel it is worth giving it another try.

It is believe that the symptoms I experience last Saturday where my bodies reaction to the removing the Tecfidera and I am doing IV steroids to balance everything back out. Once I come of the steroids, I will start a modified dose of Tecfidera, here is the plan:

I will be 120 mg for 2 to 6 months to give my body plenty of time to become accustom to the medication.
Then I will take 120 mg in the morning and 240 mg at night, this will continue for 4 to 6 months
Then I will finally go up to the full dose.

I really hope this works.
Bytemi
Getting to Know You...
 
Posts: 11
Joined: Sun Jun 09, 2013 1:30 pm

Re: Here I go again

Postby xpsychiatricmd » Fri Jun 14, 2013 12:11 pm

Hi Bytemi,

I feel bad that you are having a bad time with the medication. My neurologist put me on a similar protocol for only a week at each dose until I reach 240mg BID. I found that if I take an enteric coated aspirin, I eat a good meal ( protein, starch and some fat, I have no problems. I also take a Zegerid, and then a hour later 120mg. of Tecfidera. I have no problems with side effects. However, people can have different reactions. The important part here is to eat a balanced meal before. Good luck!
xpsychiatricmd
Family Member
 
Posts: 57
Joined: Wed Oct 31, 2012 1:04 pm
Location: Brevard County,FL.

Re: Here I go again - tecfidera and stomach issues

Postby catranchergal » Mon Jun 17, 2013 8:52 am

Just started reading through various postings about Tecfidera. After 17 years of injections with Betaseron and Copaxone, I was thrilled to have what appeared to be an effective, safe oral option. Have been on the full 240mg/twice a day of Tecfidera for about two weeks following the intro week of 120mg/twice a day. I had a bit of flushing with my very first pill, but I've had minimal flushing since then. I am having some intermittent/infrequent stomach issues - ex. today. Mainly pressure and discomfort/pain in upper stomach that radiates to my back. No nausea or problems below the waist. This is the second noticeable episode of stomach discomfort. While this is definitely not a pleasant sensation, at least so far, I've only had two days of it out of about 23 days on the pills. I've been reading what other forum members have said about their experiences with side effects, especially stomach issues, and will happily share any solutions that I try which seem to help. Greek yogurt and a slug of Pepto-Bismol have unfortunately NOT really helped this morning -- and I haven't yet taken my morning dose. Now sipping on a Coke over crushed ice, reverting to a old school remedy that sometimes helped soothe tummy.
catranchergal
Newbie
 
Posts: 8
Joined: Mon Jun 17, 2013 6:20 am

Re: Here I go again

Postby Dorkbrain » Mon Sep 16, 2013 12:30 pm

How are the alternating doses working out for you? My neuro sort of has me trying the same thing after I had horrible gastro side effects, hives, welts, rash, itching, etc., in addition to the flushing, about four days after starting the 240 mg twice a day. I started back on 120 for a month, and now I am taking a 240 pill every third night for my evening pill, in the hopes that I can ease into it. So, is it working for you? How far along are you in your revised dosing?
Dorkbrain
Newbie
 
Posts: 9
Joined: Mon Sep 16, 2013 12:20 pm

Re: Here I go again

Postby Bytemi » Mon Sep 16, 2013 12:36 pm

I am still on the 120 twice a day. Doing fine. At the end of the month I will being switching to 120 in the morning and 240 in the evening. I hope this works.
Bytemi
Getting to Know You...
 
Posts: 11
Joined: Sun Jun 09, 2013 1:30 pm

Re: Here I go again

Postby Dorkbrain » Mon Sep 16, 2013 12:42 pm

So do I! I've been taking the 240 every third night for a couple of weeks. I feel just fine, so I'm kinda wondering if I can start taking the 240 pill every night. Do you have any thoughts on that? Do you think it's too soon? My neuro and I are just winging it, so she won't know if I ask her, so I thought I'd ask someone who's in the same boat. I am ready for this medicine to work!!
Dorkbrain
Newbie
 
Posts: 9
Joined: Mon Sep 16, 2013 12:20 pm

Re: Here I go again

Postby Bytemi » Mon Sep 16, 2013 12:54 pm

Yeah me too. I am taking it slow. Ending up in the hospital twice from the stomach pains is making everyone take precautions. 3 Months at 120 twice a day. 3 Months with the mix and then I can fully go to the 240 full time. I hope it works and I don't have the same problems.
Bytemi
Getting to Know You...
 
Posts: 11
Joined: Sun Jun 09, 2013 1:30 pm

Re: Here I go again

Postby Dorkbrain » Mon Sep 16, 2013 1:01 pm

Okay. I'll keep you posted if I bump it up. Apparently I'm a little farther along on the switch than you are, but I never had to go in the hospital because of the pills. I really admire your determination. Let me know how you do when you take the higher evening dose!
Dorkbrain
Newbie
 
Posts: 9
Joined: Mon Sep 16, 2013 12:20 pm

Re: Here I go again

Postby Bytemi » Tue Sep 24, 2013 12:28 pm

Well I had my follow up today. The doctor is concerned. She said my blood work came back and my white blood count is at 5, which is within normal range except for the fact that I had walking pneumonia when the test was run and my white blood count should have been through the roof. She also said that the new symptom of unexplained leg pains and bruising is making her think that Tec is not right for me. She said if the leg pain gets any worse or if I get sick again, I will have to stop taking it. No increase in my dosage. :(
Bytemi
Getting to Know You...
 
Posts: 11
Joined: Sun Jun 09, 2013 1:30 pm

Re: Here I go again

Postby Dorkbrain » Tue Sep 24, 2013 2:05 pm

Ooh, sorry to hear that! I hope your next appointment will be much better.
Dorkbrain
Newbie
 
Posts: 9
Joined: Mon Sep 16, 2013 12:20 pm


Return to Tecfidera (BG-12, dimethyl fumarate)

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service